MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J316H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to fda: 1/4/2024.H6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The event occurred during multiple procedures ¿ a total of 2 procedures ¿ 1st procedure: implant second stage surgery on (b)(6) 2023.Box of remaining pga sutures with lot number already been sent for analysis ¿ some sutures (needles) broke during the removal from the package, others during use on patients ¿ 2nd procedure: upper implant-supported denture (hybrid).Implant placement x6 on (b)(6) 2023.Box of remaining pga sutures with lot number already sent for analysis (same lot number/box as above) ¿ some sutures (needles) broke during the removal from the package, others during use on patients additional information was requested, the following was obtained: additional information states ¿some sutures (needles) broke during the removal from the package, others during use on patients¿ (b)(4) ¿ procedure 1 - implant second stage surgery on (b)(6) 2023 did both suture breakage and needle breakage occur during use on patient? how many sutures broke during the procedure? how many needles broke during the procedure? (b)(4) ¿ procedure 2¿ implant placement on (b)(6) 2023 did both suture breakage and needle breakage occur during use on patient? how many sutures broke during the procedure? how many needles broke during the procedure? 3 sutures/needle broke during each procedure related reports: 2210968-2023-07618, 2210968-2024-00093, 2210968-2024-00094.
 
Event or Problem Description
It was reported that a patient underwent a dental implant placement procedure on (b)(6)2023 and suture was used.It was reported that sutures keep breaking easily during procedures.There were no patient consequences reported.Additional information was requested.

Brand Name
VCL CT BRD VIO 27IN 3-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18443958
Report Number2210968-2024-00094
Device Sequence Number18178995
Product Code GAM
UDI-Device Identifier10705031038738
UDI-Public10705031038738
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ316H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Initial Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown